MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the 1.5 solid stealth 360 peripheral orbital atherectomy device (oad) was used antegrade to treat lesion in left femoral artery.Following proximal-to-distal treatment, the oad was removed and the last 2 cm of the distal end of the driveshaft past the crown was observed to be fractured and remained in mid superficial femoral artery (sfa).Removal of the fractured component with a balloon and retracting into the sheath was attempted; however, it was unsuccessful.The fractured component was stented to the artery wall in mid sfa.The sfa was patent, with good stent apposition keeping the fragment from migrating and keeping the sfa open.There was no harm done to patient.There are no plans to remove the fragment as it is stented and trapped between the stent and intimal wall of the artery.Trying to retrieve the fragment would do more harm than good.There was no clear indication as to how the fracture occurred, however, the patient was moving a lot during the procedure lifting and lowering their leg, which could have contributed.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis were performed on the returned device.The reported driveshaft fracture is confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported driveshaft fracture appears to be related to circumstances of the procedure.Detailed analysis of the fractured driveshaft showed evidence that the fracture occurred while spinning in an elevated stress condition.The cause of the elevated stress condition is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6.Correction: d4.H6: codes 4118, 3233, 11 no longer apply.
 
Event or Problem Description

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21921365
Report Number3004742232-2025-00105
Device Sequence Number8715037
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)260430(10)535454-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number535454-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite